MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G48032
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
(b)(6).Device issues: tumour ingrowth (stent).Specify location: stent not detected.Relationship: device; not related, procedure; not related.Pre-existing: yes.Esophageal tumour stricture.Deficiency: no.90 days post placement stent ingrowth.Endoscopically removed and new stent placed (non-study stent).
 
Additional Manufacturer Narrative
Device evaluation: the 01x evo-20-25-12.5-e device of lot number c1242391 involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.This file was created in response to a pmcf study ¿mdr2054¿ to capture ¿ae1 - tumour ingrowth¿.The device lab evaluation could not be completed as the device, or photographic evidence of the device, was not returned for evaluation.An adverse event has been reported without a device problem.A device malfunction was not reported.Trending will monitor if any future investigation is required.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label review: as per the ifu (ifu0061), tumour in-growth or overgrowth is a known potential adverse event associated with gi endoscopy ¿additional adverse events include, but are not limited to: airway compression, allergic reaction to nickel, retroesophageal fistula and retroesophageal fistula, chest or retrosternal pain, death (other than due to normal disease progression) dysphagia, edema, erosion or perforation of stent into adjacent vascular structures, esophageal ulceration and erosion, esophagitis, fistula involving trachea or bronchi or pleural space, food bolus impaction, foreign body sensation or reaction, gas bloat, inadequate stent expansion, intestinal obstruction secondary to migration, mediastinitis or peritonitis, nausea, pain/discomfort, reocclusion, sensitivity to metal components, sepsis, stent misplacement and/or migration, tracheal obstruction, tumour ingrowth or overgrowth, wire entrapment.¿ there is no evidence to suggest that the customer did not follow the instructions for use or product label.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to known procedural adverse events associated with the use of gi endoscopy on the patient.As stated above, tumour ingrowth or overgrowth is a known potential ae as per the instruction for use provided with the device.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Confirmed quantity of 01x used device.Summary of investigation: according to the initial reporter, the patient did experience an adverse effect due to this occurrence.As per the casebook, 90 days post implantation, tumour ingrowth of the stent was noted which required a new (non-study) stent to be placed.The non-study stent was a cook evolution of the same rpn and lot number as the study stent.No other adverse events were reported and the patient recovered/stabilised.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on the 26-oct-2023.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key16853213
Report Number3001845648-2023-00315
Device Sequence Number6527243
Product Code ESW
UDI-Device Identifier10827002480329
UDI-Public(01)10827002480329(17)180617(10)C1242391
Combination Product (Y/N)N
PMA/510(K) Number
K093619
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2018
Device Model NumberG48032
Device Catalogue NumberEVO-20-25-12.5-E
Device Lot NumberC1242391
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date11/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/17/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale